Saturday, July 07, 2007

Feelings

Where to begin?

A while back, I decided to ask my primary physician for a prescription for an anti-depressant. I did so after talking to friends and after thinking about how I was reacting to events that were occurring in my life. Looking back, I think that was the right thing to do and I thank those who advised me to follow that course.

For the most part, I enjoyed the result. My life had entered a stretch that offered up a full shopping cart of horrors. Oh not the stuff of hollywood, but plenty of material for depression and strife. The AD drug helped me get, and stay, a little more centered and even-keeled. Life was more manageable without the wild ups and downs that were the norm prior to beginning that regimen. All of that was good.

There were some side effects, but the positives outweighed the negatives - at least until recently. Now, I want all of my feelings back, but I am finding the transition a bit uncomfortable. I am not sure how much is related to the stopping of the drug and how much can be tied to what has happened in the last couple of days.

Whatever the cause, the impact on me is kind of a nervous energy that shoots jolts of "electricity" through me on a random basis. It's like my brainstem has been hotwired and someone is firing off blasts of energy whenever I blink my eyes. It is harder at night when I am alone. I feel the isolation more now than I did a week ago.

A friend of mine who did a round of AD a few years back was surprised that I just stopped. I told her that my doc didn't recommend a taper and that the dose I was taking was a low one, but she was surprised none the less. Who knows? I just want to be able to feel more and have less dampening of my mind and body. I hope that there will be benefits to this down the road, but right now it feels more weird than good.

My doc said it would take a week for the drug to leave my body which also seems wierd because when I started taking it, he said that it would take a month before it was really effective. In the meantime, he wanted a friend to keep an eye on me and to let me (and him) know if I seemed strange or suicidal. Now that really reassured me. But I made it through that period just fine. I wonder now whether he should have said the same thing to me about going off of it?

Don't worry. I'm not feeling suicidal - it's not my way. Still, I have friends who are calling me on a regular basis, so I hope that I don't forget my phone somewhere or they will dial 911 and have the white-coat squad out looking for me.

Well, it's late now and I am tired. Just wanted to get a post up. Hopefully, I will have a more positive update in a day or two. Have a good weekend all.

5 Comments:

Blogger Sister Spikey Mace said...

I hope things even out soon for you, and you can feel more comfortable.

12:07 PM, July 07, 2007  
Blogger lime said...

yikes, i can imagine that must be disconcerting at the very least to be suddenly 'feeling' so much. i do hope it settles for you sooner rather than later.

12:28 PM, July 07, 2007  
Blogger Cheesy said...

Hoping you sleep well and have a peaceful Sunday kiddo.. Save some of the crossword for me.
Good luck weaning yourself, I have no words of advice in this area other than go with what keeps you healthy.

9:55 PM, July 07, 2007  
Blogger Moosekahl said...

I'm had my fair share of "experiments" with AD but have decided I do much better on them then off then. And as far as forgetting your phone...I actually did that and my best friend and another close friend went crazy looking for me. I was off in a field picking cornhusks for Halloween and they thought I had finally gone off the deep end. Keep that phone near by :)

9:26 PM, July 08, 2007  
Blogger Sue said...

I had the same 'brain-jolt' when I stopped taking Paxil. It went away eventually, but it took a lot longer than a week. The good thing is that even after the paxil effects wore off, the AD effects have been long lasting. Maybe I just needed some help getting out of the 'hole'i was in. Good luck to you.

11:46 AM, July 12, 2007  

Post a Comment

Links to this post:

Create a Link

<< Home